Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 229, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 3:28 PM EDT for 5 counties in Georgia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 3:28 PM EDT (19:28 UTC)
- Expired
- Jul 2, 2015, 4:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Dougherty County, GA, Lee County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 112 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 3:48 PM EDT | TSTM WND DMG | 3 Nne Turner City, GA | POWERLINES DOWN ON BIG OAD ROAD. |
| Jul 2, 4:13 PM EDT | TSTM WND DMG | Sylvester, GA | NUMEROUS TREES DOWN ACROSS THE COUNTY INCLUDING ON SOME HOMES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS52 KTAE 021928
SVRTAE
GAC095-177-277-287-321-022015-
/O.NEW.KTAE.SV.W.0229.150702T1928Z-150702T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TURNER COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
EASTERN DOUGHERTY COUNTY IN SOUTHWESTERN GEORGIA...
WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
LEE COUNTY IN SOUTHWESTERN GEORGIA...
* UNTIL 415 PM EDT
* AT 328 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR LEESBURG TO 7 MILES SOUTHWEST OF ALBANY...AND MOVING EAST AT
50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PUTNEY...LEESBURG...TIFTON...ALBANY...ASHBURN...SYLVESTER...
POULAN...TY TY...MARINE CORPS LOGISTICS BASE...PHILLIPSBURG...
TURNER CITY...UNIONVILLE...EAST ALBANY...WORTH...TERRELL...
SYCAMORE...SUMNER...WARWICK...REBECCA AND FORRESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
3157 8348 3142 8348 3144 8424 3177 8429
3179 8428 3179 8426 3183 8426 3185 8394
3184 8386 3182 8385 3183 8384 3180 8380
3180 8361 3185 8361
TIME...MOT...LOC 1928Z 268DEG 45KT 3176 8425 3151 8424
$$
42-DVD1 follow-up statement
819
WWUS52 KTAE 021958
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EDT THU JUL 2 2015
GAC095-177-022008-
/O.CAN.KTAE.SV.W.0229.000000T0000Z-150702T2015Z/
DOUGHERTY GA-LEE GA-
358 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGHERTY AND LEE
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
3157 8348 3142 8348 3143 8400 3156 8398
3163 8401 3165 8399 3165 8402 3171 8403
3176 8399 3180 8401 3180 8398 3185 8395
3184 8386 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1958Z 272DEG 40KT 3172 8390 3147 8389
$$
GAC277-287-321-022015-
/O.CON.KTAE.SV.W.0229.000000T0000Z-150702T2015Z/
TURNER GA-TIFT GA-WORTH GA-
358 PM EDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR TURNER...NORTHWESTERN TIFT AND WORTH COUNTIES...
AT 358 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
SOUTHWEST OF ARABI TO NEAR SYLVESTER...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TIFTON...ASHBURN...SYLVESTER...POULAN...TY TY...UNIONVILLE...
PHILLIPSBURG...WORTH...TERRELL...SYCAMORE...SUMNER...WARWICK...
REBECCA...ISABELLA...CRESTWOOD...SYLVESTER AIRPORT...DAKOTA...
INAHA...TEMPY AND AMBOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3184 8348 3170 8347 3170 8349 3157 8350
3157 8348 3142 8348 3143 8400 3156 8398
3163 8401 3165 8399 3165 8402 3171 8403
3176 8399 3180 8401 3180 8398 3185 8395
3184 8386 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 1958Z 272DEG 40KT 3172 8390 3147 8389
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 10:41 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jul 2, 10:41 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU JUL 2 2015 .NEAR TERM [THROUGH TODAY]... THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. && .PREV DISCUSSION [645 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY. THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID 90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN THE MID 90S. .AVIATION... [THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS. .MARINE... LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND. .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 10 30 10 30 PANAMA CITY 86 78 88 78 89 / 50 10 10 10 30 DOTHAN 90 73 93 74 93 / 70 10 20 10 30 ALBANY 90 73 92 73 93 / 70 20 40 20 30 VALDOSTA 91 72 93 73 95 / 70 20 40 10 30 CROSS CITY 92 73 93 72 94 / 40 10 20 10 30 APALACHICOLA 90 77 91 76 91 / 40 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WESTON MARINE...FOURNIER FIRE WEATHER...WESTON HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 2, 2:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG ARGUTA 31.57N 85.60W
07/02/2015 DALE AL 911 CALL CENTER
TREE DOWN ON CR-19.
&&
GODSEYLocal storm report, Jul 2, 2:38 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG PINCKARD 31.31N 85.55W
07/02/2015 DALE AL 911 CALL CENTER
TREE DOWN ON CHURCH STREET.
&&
GODSEYLocal storm report, Jul 2, 2:40 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG BLAKELY 31.38N 84.94W
07/02/2015 EARLY GA 911 CALL CENTER
A FEW TREES DOWN IN THE CITY OF BLAKELY.
&&
GODSEYLocal storm report, Jul 2, 2:58 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 5 NW PERRY-FOLEY AIRPOR 30.16N 83.64W
07/02/2015 TAYLOR FL 911 CALL CENTER
TREE DOWN ON WOODS CREEK ROAD.
&&
GODSEYLocal storm report, Jul 2, 3:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG CAMILLA 31.23N 84.21W
07/02/2015 MITCHELL GA LAW ENFORCEMENT
TREE AND POWER LINE DOWN ON HARNEY STREET IN CAMILLA
&&
DVDLocal storm report, Jul 2, 3:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG 4 SE PELHAM 31.09N 84.09W
07/02/2015 MITCHELL GA LAW ENFORCEMENT
TREE DOWN ON HIGHWAY 3 HEADING TOWARDS MEIGS
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:48 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 42 min |
| Jul 2, 2:23 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more | 67 min |
| Jul 2, 3:07 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more | 68 min |
| Jul 2, 3:46 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more | 59 min |
| Jul 2, 4:09 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift | 66 min |
| Jul 2, 4:24 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Lanier, Lowndes | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.